Alert archive / Maine / Wind Chill Advisories in 2007
Wind Chill Advisory 6, NWS Caribou, ME
NWS Caribou, ME issued this wind chill advisory at Feb 12, 2007, 4:00 AM EST for 5 counties in Maine. It took effect at Feb 12, 2007, 7:00 PM EST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Feb 12, 2007, 4:00 AM EST (09:00 UTC)
- In effect from
- Feb 12, 2007, 7:00 PM EST
- Expired
- Feb 13, 2007, 11:00 AM EST
- In force
- 16 hr
- Issued by
- NWS Caribou, ME
Counties Aroostook County, ME, Hancock County, ME, Penobscot County, ME, Piscataquis County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 82 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Caribou, ME (KCAR), launched 00:00Z, 9.0 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1461 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this wind chill advisory went out at Feb 11, 8:13 PM EST, 7 hours 47 minutes earlier.
Area forecast discussion, Feb 11, 8:13 PM EST, 7 hours 47 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CARIBOU ME 813 PM EST SUN FEB 11 2007 .SYNOPSIS...HIGH PRESSURE WILL MOVE EAST OF THE REGION OVERNIGHT WHILE A WEAK AREA OF LOW PRESSURE APPROACHES FROM THE WEST. THIS LOW WILL MOVE THROUGH NORTHERN MAINE WITH SOME LIGHT SNOW SHOWERS BY MONDAY MORNING. AN ARCTIC FRONT WILL THEN FOLLOW THE LOW AND CROSS THE STATE BY MIDDAY MONDAY. COLD ARCTIC HIGH PRESSURE WILL BUILD ACROSS THE REGION ON TUESDAY UNDER A BRISK NORTHWEST WIND. LOW PRESSURE WILL EXIT THE MID ATLANTIC STATES TUESDAY NIGHT AND TRACK TOWARDS THE GULF OF MAINE ON WEDNESDAY WITH SNOW LIKELY FOR THE REGION STARTING LATE WEDNESDAY. && .UPDATE /TONIGHT/... FAVORABLE CONDITIONS FOR RADIATIONAL COOLING HAVE ALLOWED TEMPERATURES TO FALL RAPIDLY IN SOME AREAS THIS EVENING...PARTICULARLY ACROSS EASTERN/DOWNEAST PORTIONS OF THE FORECAST AREA. HAVE UPDATED SOME ZONE GROUPS TO ACCOUNT FOR THESE TEMPERATURE FALLS. SATELLITE IMAGERY SHOWS CLOUDS REACHING WESTERN PORTIONS OF THE FORECAST AREA IN ADVANCE OF AN APPROACHING LOW. THESE CLOUDS WILL ADVANCE ACROSS THE REGION OVER THE NEXT FEW HOURS STABILIZING TEMPERATURES. && .PREV DISCUSSION... .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... HIGH PRESSURE RIDGE CRESTING THE FORECAST AREA THIS AFTERNOON WITH GENERALLY CLEAR SKIES. RIDGE WILL MOVE EAST OF THE REGION THIS EVENING AS WEAK LOW PRESSURE APPROACHES FROM THE WEST. HIGH CLOUDS SPILLING INTO WESTERN SECTIONS ALREADY WITH THIS SYSTEM AND CLOUDS WILL CONTINUE TO SPREAD ACROSS THE REGION TONIGHT. MODELS INDICATE SHORTWAVE TROUGH WILL QUICKLY MOVE ACROSS NORTHERN SECTIONS AFTER MIDNIGHT WITH SNOW SHOWERS MAINLY OVER NORTHERN AND CENTRAL SECTIONS BEFORE SUNRISE. THEN ARCTIC FRONT WILL QUICKLY CROSS THE STATE LATE MONDAY MORNING WITH WINDS INCREASING FROM THE WEST. SNOW SHOWERS ALSO MAY ACCOMPANY ARCTIC FRONT AS IT CROSSES THE STATE. HOWEVER WITH LIMITED MOISTURE DO NOT EXPECT MUCH IN THE WAY OF SNOW ACCUMULATION. ARCTIC AIR SURGES ACROSS THE REGION MONDAY NIGHT WITH BRISK NORTHWEST WINDS PRODUCING POSSIBLE WIND CHILL PROBLEMS. && .MEDIUM TERM /TUESDAY THROUGH WEDNESDAY/... BRISK NWRLY FLOW AND ANOTHER SURGE OF ARCTIC HGH PRES TO START THE MED TERM BUT THIS XPCTD TO RELAX TUE NGT AND WED AS FLOW ALOFT BEGINS TO BACK SWRLY IN ADVANCE OF PSBL STORM SYSTEM IN THE LONGER TERM AND SFC PRES GRADIENT RELAXES AS SFC RDG AXIS BUILDS ACROSS THE AREA TUE NGT... MAY NEED WND CHILL ADV TO START THINGS OFF TUE AM BUT OTHRWS XPCT RATHER QUIET WX CONDS W/ MODERATING TEMPS THRU TUE NGT AS WE AWAIT THE UPCOMING STORM SYSTEM XPCTD TO AFFECT THE FA LATER WED INTO THU. INTRODUCED CHC POPS INTO THE SWRN FA LATE WED AM W/ LIKELY POPS ALL BUT FAR ERN AREAS BY LATE WED AS XPCTD PRECIP SHIELD FROM THE UPCOMING SYSTEM ADVANCES NE PER BLEND OF THE LATEST NAM/GFS... && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... A DEEP LOW PRESSURE SYSTEM WILL TRACK UP THE EAST COAST AND WILL BE CENTERED OVER LONG ISLAND BY THE START OF THE PERIOD. A SECONDARY LOW FARTHER OUT IN THE ATLANTIC WILL DEEPEN RAPIDLY AND BECOME THE PRIMARY LOW BY MIDDAY. THIS NEW LOW WILL TRACK NORTH ACROSS YARMOUTH NOVA SCOTIA THEN ON INTO NEW BRUNSWICK. AT THIS TIME THERE IS STILL SOME UNCERTAINTY...BUT IT APPEARS THAT THE PRECIP WILL BE SNOW ACROSS THE NORTH...SNOW MIXED WITH SOME FROZEN OR FREEZING PRECIP ACROSS THE EAST...AND SNOW CHANGING TO FREEZING RAIN FOR DOWN EAST. THE PRECIP MAY CHANGE TO RAIN ALONG THE COAST. BY DAY 5 THE LOW WILL BE CENTERED OVER CENTRAL NEW BRUNSWICK PULLING WRAP AROUND PRECIP TO THE REGION. THE LOW WILL BEGIN TO FILL AS IT BECOMES VERTICALLY STACK. IT WILL BACK ACROSS NEW BRUNSWICK ACROSS THE CROWN OF MAINE OR QUEBEC PROVINCE ON SATURDAY AND BECOME QUASI-STATIONARY THROUGH THE END OF THE PERIOD. && .AVIATION /20Z-18Z/... MAINLY VFR THE NEXT 24 HOURS ALL SITES. AS LOW PRESSURE MOVES ACROSS NORTHERN SECTIONS...SNOW SHOWERS MAY REDUCE VSBY AND CEILINGS FOR BRIEF PERIODS AT KCAR AND KPQI FROM 06Z TO 15Z. WINDS WILL INCREASE FROM THE WEST AFTER 15Z WITH GUSTS AS HIGH AS 25 KT AFTER 18Z. && .MARINE... QUITE OVER THE WATERS TONIGHT AS THE HIGH PRESSURE RIDGE MOVES ACROSS THE WATERS. WINDS WILL INCREASE FROM THE WEST MONDAY INTO MONDAY NIGHT AS ARCTIC FRONT CROSSES THE WATERS DURING MONDAY AFTERNOON. GALE FORCE WINDS POSSIBLE MONDAY NIGHT WITH STRONGEST COLD AIR ADVECTION. COMBINATION OF ARCTIC AIR AND STRONG WINDS WILL PRODUCE MODERATE FREEZING SPRAY BY MONDAY EVENING. MEDIUM AND LONG TERM: WILL LIKELY START THE MED TERM W/ SCA CONDS TUE AM IN BRISK NW FLOW BEHIND MONDAYS ARCTIC FRONT... CONDS SHOULD QUIET DOWN LATER TUE INTO TUE NGT AS PRES GRADIENT RELAXES UNDER INCRSD SFC RIDGING THEN XPCT WNDS/SEAS TO INCRS WED INTO THU IN RESPONSE TO THE APPROACHING COASTAL STORM. XPCT AT LEAST GLWS WILL BE NEEDED AND PSBLY STORM WARNINGS DEPENDING ON THE FINAL TRACK OF THIS STORM... && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...NONE. && UPDATE...NORCROSS SHORT TERM/MARINE...FOSTER LONG TERM/MARINE...NORTON/KHW AVIATION...FOSTER/NORTON
Hazardous weather outlook, Feb 11, 4:30 AM EST, 23 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 430 AM EST SUN FEB 11 2007 ANZ050-MEZ001>006-010-011-015>017-029>032-120930- COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 430 AM EST SUN FEB 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE. .DAY ONE...TODAY AND TONIGHT SOME LIGHT SNOW IS EXPECTED ACROSS NORTHERN AND MOUNTAIN LOCATIONS LATE TONIGHT. ANY ACCUMULATION WILL BE LESS THAN AN INCH. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY BRISK NORTHWEST WINDS AND TEMPERATURES IN THE SINGLE DIGITS ABOVE AND BELOW ZERO MAY RESULT IN DANGEROUS WIND CHILL TEMPERATURES MONDAY NIGHT. LOW PRESSURE IS EXPECTED TO DEVELOP ALONG THE MID ATLANTIC COAST EARLY WEDNESDAY...THEN RAPIDLY INTENSIFY AS IT MOVES TOWARD THE GULF OF MAINE BY THURSDAY MORNING. THIS SYSTEM HAS THE POTENTIAL OF BRINGING A SIGNIFICANT SNOW EVENT TO THE REGION DURING THE MIDDLE AND END OF THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FITZSIMMONS
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 4:00 AM EST | Wind Chill Warning | CAR | Aroostook, Piscataquis, Somerset | 31 hr |
| Feb 12, 4:00 AM EST | Winter Storm Watch | CAR | Aroostook, Hancock, Penobscot, Piscataquis, Somerset, Washington | 36 hr |
Nearby
Wind Chill Advisories in Maine, 2007Every wind chill advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.